Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 6, 2005, 9:06 PM MDT for Doña Ana County, New Mexico. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2005, 9:06 PM MDT (03:06 UTC)
- Expired
- Sep 6, 2005, 11:00 PM MDT
- In force
- 114 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 47 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 9:12 PM MDT | FLASH FLOOD | Las Cruces, NM | NUMEROUS REPORTS OF STREET FLOODING ACROSS THE CITY. SANDBAGS ALSO IN USE. OFFICE OF EMERGENCY DISPATCH REPORTS MOST MAJOR ROADS FLOODED IN TOWN INCLUDING EL PASEO DRIVE. TRAFFIC SIGNALS ALSO OUT IN VARIOUS PARTS OF TOWN. |
| Sep 6, 10:12 PM MDT | HEAVY RAIN 2.16 | Las Cruces, NM | 2.16 INCHES AT EMERGENCY MANAGEMENT STATION ON SOLANO. 1.63 INCHES AT MESILLA PARK. 1.07 INCHES AT NEW MEXICO STATE UNIVERSITY. 0.56 INCHES AT PICACHO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 070311 FFWEPZ NMC013-070500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 906 PM MDT TUE SEP 6 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF LAS CRUCES AND THE ADDITIONAL AREA * UNTIL 1100 PM MDT * AT 859 PM MDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAINFALL IN THE CITY OF LAS C CRUCES. DOPPLER WEATHER RADAR INDICATE RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR. THUNDERSTORMS CONTINUE TO CONVERGE OVER AND NEAR LAS CRUCES AND MOVE NORTHWARD VERY SLOWLY OVER AN AREA WHICH ALREADY HAS SATURATED GROUND FROM PREVIOUS STORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3223 10682 3225 10668 3238 10673 3238 10686 $$ 20 / NOVLAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:49 PM MDT, 6 hours 17 minutes earlier.
Area forecast discussion, Sep 6, 2:49 PM MDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 249 PM MDT TUE SEP 6 2005 .SYNOPSIS... ABUNDANT MOISTURE CONTINUES TO LAY ACROSS THE AREA...COMBINED THAT WITH A SLIGHTLY UNSTABLE AIRMASS AND WEAK WINDS ALOFT AND WE WILL AGAIN SEE VERY HEAVY RAINFALL TOTALS THIS EVENING. ON WEDNESDAY DRIER AIR WILL WORK INTO THE AREA...BUT NOT ENOUGH TO COMPLETELY ELIMINATE OUR THUNDERSTORM CHANCES. LOOKING AHEAD TO THE COMING WEEKEND THE MOISTURE WILL RETURN AND OUR CLOUDS AND CHANCES FOR THUNDERSTORMS WILL ALSO INCREASE. TEMPERATURES WILL CONTINUE TO RUN NEAR NORMAL OR A FEW DEGREES BELOW NORMAL INTO THE WEEKEND. && .DISCUSSION... PRECIPITAL WATERS CONTINUE WELL ABOVE NORMAL...WARM CLOUD DEPTH IS OVER 3.5 KILOMETERS AND WINDS ARE LIGHT...SO WE WILL SEE ISOLATED HEAVY RAINFALL AGAIN TODAY. THERE WAS NO OBVIOUS TRIGGERS IN THE MODELS OR SAT PICS SO I HELD OFF ON ANOTHER FLASH FLOOD WATCH...BUT THERE WILL PROBABLY BE SOME ISOLATED FLOODING LATER THIS AFTERNOON AND EARLY EVENING. THE UPPER HIGH THAT HAS BEEN LURKING JUST TO OUR EAST THE LAST COUPLE OF DAYS WILL NOSE ITS WAY INTO HERE STARTING TOMORROW...THAT WILL HELP PUSH THE MOISTURE PLUME OFF TO OUR WEST. THIS WILL DRY US OUT...AND WARM US UP A FEW DEGREES. DESPITE THE DRIER AIR THERE WILL BE ENOUGH MOISTURE TRAPPED UNDERNEATH THE RIDGE TO KEEP SOME ISOLATED CHANCES FOR THUNDERSTORMS IN THE FORECAST. THE MODELS HAVE ALL BEEN CONSISTENT IN BRINGING A COUPLE OF TROFS INTO THE WEST COAST. THE FIRST TROF WILL MOVE ASHORE ON THURSDAY AND FRIDAY AND THAT WILL SLOWLY START TO PUSH THE MOISTURE PLUME BACK TO THE EAST...SO THIS WEEKEND LOOKS LIKE WE WILL AGAIN SEE A GOOD SHOT FOR HEAVY RAINFALL. FOR THE START OF NEXT WEEK A SECOND STRONGER TROF WILL DIG INTO THE WEST COAST AND THIS WILL REINFORCE THE EAST PUSH OF THE MOISTURE PLUME SO WE WILL SEE A SLOW DRYING TREND AS WE MOVE THROUGH THE FIRST PART OF NEXT WEEK AS THE PLUME SLOWLY MOVES OFF TO OUR EAST. TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL TOMORROW...BUT WILL GET CLOSE TO NORMAL LEVELS FOR THE END OF WEEK. THEN WITH THE RETURN OF THE MOISTURE WELL SEE THEM DROP A FEW DEGREES BELOW NORMAL FOR THE WEEKEND. && .AVIATION... SCT TSTMS WL REMAIN MOSTLY OVER THE GILA AND SACRAMENTO RANGES THRU ERLY EVNG AS MORE MOISTURE STREAMS IN FM THE S. VSBYS SHD LWR TO MVFR CATEGORY IN HEAVIER RAIN SHAFTS. WITH PLENTY OF MOISTURE IN ATMOSPHERE...TAF SITES AND TWB RTES SHD SEE SCT MID DECKS THRU ERLY MRNG. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 88 66 90 67 / 30 20 20 10 10 SIERRA BLANCA TX 63 85 60 83 60 / 30 20 20 10 10 LAS CRUCES 66 86 65 90 64 / 30 20 20 10 10 ALAMOGORDO 68 83 65 85 65 / 30 20 20 10 10 CLOUDCROFT 45 67 44 68 46 / 30 30 20 20 10 TRUTH OR CONSEQUENCES 66 84 63 87 63 / 30 20 20 10 20 SILVER CITY 57 80 56 82 60 / 40 30 30 20 20 DEMING 66 86 63 88 63 / 30 20 20 10 20 LORDSBURG 66 87 63 89 63 / 30 30 30 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... .NM, TX...NONE. && 15
Hazardous weather outlook, Sep 6, 11:15 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1115 AM MDT TUE SEP 6 2005 NMZ022>025-030>032-TXZ055-056-062310- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1115 AM MDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... DEEP MOISTURE CONTINUES TO LIE OVER THE AREA. THIS MOISTURE WILL COMBINE WITH AFTERNOON HEATING TO GIVE US SCATTERED THUNDERSTORMS. SOME OF THESE STORMS WILL PRODUCE EXCESSIVE RAINFALL OF 1 TO 2 INCHES. RUNOFF FROM THESE STORMS COULD CAUSE SOME MINOR FLASH FLOODING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE WEST OF THE RIO GRANDE. .DAYS TWO THROUGH SEVEN... DRIER AIR WILL MOVE INTO THE REGION WEDNESDAY...BUT THE THREAT OF THUNDERSTORMS WILL CONTINUE WED THROUGH FRIDAY. ON SATURDAY AND SUNDAY MOISTURE WILL AGAIN RETURN TO REGION FOR AN INCREASED CHANCE OF THUNDERSTORMS AND HEAVY RAIN. FOR THE FIRST PART OF NEXT WEEK DRIER AIR AGAIN MOVES IN TO DECREASE OUR CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR HEAVY RAINS AND MINOR FLOODING.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 6:40 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 95 min |
| Sep 6, 10:45 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.